Bulletin of the American Mathematical Society

Quadratic forms and similarities

Daniel B. Shapiro

Full-text: Open access

Article information

Bull. Amer. Math. Soc., Volume 81, Number 6 (1975), 1122-1124.

First available in Project Euclid: 4 July 2007

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 15A63: Quadratic and bilinear forms, inner products [See mainly 11Exx] 15A66: Clifford algebras, spinors


Shapiro, Daniel B. Quadratic forms and similarities. Bull. Amer. Math. Soc. 81 (1975), no. 6, 1122--1124. https://projecteuclid.org/euclid.bams/1183537429

Export citation


  • [G1]. M. R. Gabel, Generic orthogonal stably free projectives, J. Algebra 29 (1974), 477-488.
  • [G2]. A. V. Geramita and N. J. Pullman, A theorem of Hurwitz and Radon and orthogonal projective modules, Proc. Amer. Math. Soc. 42 (1974), 51-56. MR 48 #11090.
  • [G3]. A. V. Geramita and J. S. Wallis, Orthogonal designs, IV, Queen's Mathematical Preprint no. 1974-11, Queen's University, Kingston, Ontario.
  • [H]. A. Hurwitz, Über-die Komposition der quadratischen Formen, Math. Ann. 88 (1923), 1-25.
  • [J]. N. Jacobson, Composition algebras and their automorphisms, Rend Circ. Mat. Palermo (2) 7 (1958), 55-80. MR 21 #66.
  • [K1]. M. Knebusch, Specializations of quadratic and symmetric bilinear forms, and a norm theorem, Acta. Arith. 24 (1973), 279-299.
  • [K2]. M. Knebusch, Generic splitting of quadratic forms (to appear).
  • [L]. T.-Y. Lam, The algebraic theory of quadratic forms, Benjamin, New York, 1973.
  • [M]. A. W. McEvett, Forms over semisimple algebras with involution, J. Algebra 12 (1969), 105-113. MR 43 #244.
  • [S]. D. B. Shapiro, Cancellation of semisimple hermitian pairings, J. Algebra (to appear).
  • [W]. J. A. Wolf, Geodesic spheres in Grassmann manifolds, Illinois J. Math. 7 (1963), 425-446. MR 27 #6220.